MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: physician used a turnpike spiral and during the procedure a piece of the black tip separated from the end and was in the left main.They were unable to retrieve using a snare, so they placed a stent in the left main to keep the piece of the tip in place against the wall of the artery.
 
Additional Manufacturer Narrative
Turnpike was returned to vsi/teleflex for evaluation.Lot: 704744 was reviewed.There are no non-conformances related to this lot therefore supporting the device met material, assembly and performance specifications.Additional information was requested form the account.No response was received.Only an image of the turnpike was sent confirming damages to the tip.The tip was unable to be snared out of the vessel.A stent was placed in the left main to keep the piece of the tip in place against the wall of the artery.No blood particulates were noted on the shaft.The tip of the catheter was severely damaged, torqued, and fatigued.Approximately 0.2 cm of tip material was observed to be sheared off from the distal section of the tip.The shaft of the catheter had a minor kink.Length, o.D., o.D at the distal section, were measured and catheter met specification per drawing.No other damages were noted.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11638248
Report Number2134812-2021-00027
Device Sequence Number14366794
Product Code DQY
UDI-Device Identifier20841156105089
UDI-Public(01)20841156105089
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model Number5640
Device Lot Number704744
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;